MAUDE Adverse Event Report: ETHICON INC. PDS+ CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP494G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.During the procedure, the surgeon felt that the suture broke at a knot easily.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.A dispensed needle-suture combination in two sections and one labeled winding former of product, were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected and marks were observed on the body needle, and the end of the suture was observed cut appears to be by use of a surgical instrument.The other section of the suture was examined, one end of the suture was cut and were matched with the extreme of the needle/suture piece.The product is an absorbable suture and as the sample was received open, the time of exposure that has the suture in the environment could not be determined.In addition, a functional test was performed and the tensile force were above the minimum requirements.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Due to the sample condition, the assignable cause of performance breakage suture, suggests an improper handling of the sample.

Brand Name
PDS+ CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7449769
Report Number2210968-2018-72220
Device Sequence Number13704865
Product Code NEW
UDI-Device Identifier10705031048416
UDI-Public10705031048416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP494G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date04/22/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1